Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: lamictal and weight gain lara53

Posted by CareBear04 on March 24, 2005, at 12:55:54

In reply to Re: lamictal and weight gain MoparFan91, posted by lara53 on March 24, 2005, at 2:14:16

hey lara53,
maybe it's not the lamictal. maybe, as you said, your body is making up for lost nutrition by eating more. it could be the lamictal, too, especially if you gained weight on it before. my experience with lamictal was that it was pretty weight-neutral, up to 200mg. it was a joke of a mood stabilizer but a good antidepressant, and if anything, it made me hyperactive. i lost weight involuntarily while i was in it, and i had trouble gaining weight back.
this is a hard question, but can you look at yourself objectively and see how, say, your doctor would see you? you said that people say that you're too thin, anyway. i don't think any person, women especially, want to see the scale numbers rise rapidly, no matter how much the weight gain might be needed. but maybe the weight gain might be good for you, even though it's annoying when it comes from a med. i'm trying to accept this idea, too. when i was sick in the fall, i lost 15 pounds. i've been a good, obedient patient and have eaten until i'm stuffed and drank all the horrible nutrition shakes, and i've gained most of the weight back. i started remeron recently and gained five pounds in about a month. i'm trying to get over being so disturbed about gaining weight so fast, and like you, i tried on a pair of jeans yesterday and felt like i would split the butt seams open! but my doctors and friends all tell me how much better i look-- still thin, but less skeletal, more healthy, and more like myself.
none of this is to say that weight gain is a good thing, but it's not always inherently bad, either. if you're concerned and especially if you're thinking of stopping the lamictal, can you talk to your doctor? maybe he or she can comment on whether your weight gain is healthy and, more importantly, whether it will stop with time or whether it's a side effect you'll have to deal with as long as you're on it. i think i could deal with a few pounds from a medication, but if it got to the point where i was gaining 3 pounds a month and would be on lamictal for months, i would probably stop it.
i hope this helps. i know what it's like.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:CareBear04 thread:474675
URL: http://www.dr-bob.org/babble/20050322/msgs/474985.html